There seems to be conflicting information about taking Plavix if you are on aspirin therapy. My father does not have any current heart condition, but felt a twinge and was going to go in for a test. In preparation for the test, or just as a precaution, he was put on Plavix even though he was on aspirin therapy. He does not have high blood pressure and is diabetic. Before the test could be performed, he had a massive gastrointestinal bleed. After a week in the hospital, and many blood transfusions, he is home recovering. The source of the bleeding was never found, but apparently resolved itself. He still wants to go for this test, but we are worried about him going on Plavix again. There is also a small possibility that he would need a stent. What would be the proper way to go about this? Did the Plavix cause the bleed or could it have been something small that would have just resolved itself without issue had he not been on Plavix? I have read so often that you should not take Plavix and aspirin, but it seems to also be common to prescribe both plavix and aspirin in certain situations. I am worried and confused. Thanks.
Coated aspirin is usually recommended for someone who may have bleeding problem, if at all. Plavix is contraindicated for someone with a bleeding history, and the probability is high the bleeding episode is the result of the medication.
Plavix and aspirin a recommended dual therapy for someone who has a drug eluding stent implant for a duration of a year or so. There is some evidence the therapy reduces restenosis...after a year or so the regimen is just a baby aspirin
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.